MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization, when using a 3mm x 6cm galaxy g3 mini coil (glm930060, l14656) as the finishing coil.The coil delivery system was inserted into the hub of an excelsior xt-17,stryker microcatheter (mc).However, the delivery wire was exposed from a split part of the sheath.It seemed not to deliver the complaint coil into the microcatheter.The procedure was completed.It seems that the crack of the introducer might have been wider than usual.Perhaps the junction part of the coil popped out and tension was not able to be applied.The customer states there is no additional information available.One non-sterile galaxy g3 mini 3mm x 6cm was received inside of a pouch.The received device was visually inspected and the dpu was found several kinked.The introducer was found in good conditions.Then a microscopic inspection was performed, and the embolic coil was found slightly stretched and kinked inside the introducer.No other damages could be observed.Also, the marker band was found at 41cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l14656 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - prescore rupture¿ was confirmed due the dpu was found exposed from the introducer, however the several damaged conditions noted on the dpu may have contribute to this condition since the introducer was found in good condition.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance and stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, when using a 3mm x 6cm galaxy g3 mini coil (glm930060, l14656) as the finishing coil.The coil delivery system was inserted into the hub of an excelsior xt-17,stryker microcatheter (mc).However, the delivery wire was exposed from a split part of the sheath.It seemed not to deliver the complaint coil into the microcatheter.The procedure was completed.It seems that the crack of the introducer might have been wider than usual.Perhaps the junction part of the coil popped out and tension was not able to be applied.The customer states there is no additional information available.Based on the device investigation, the embolic coil was found slightly stretched and kinked inside the introduce.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10224352
Report Number3008114965-2020-00260
Device Sequence Number10911381
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot NumberL14656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1